Alert archive / South Carolina / Wind Advisories in 2013
Wind Advisory 3, NWS Charleston, SC
NWS Charleston, SC issued this wind advisory at Feb 26, 2013, 3:26 AM EST for Berkeley County, Dorchester County, South Carolina. It took effect at Feb 26, 2013, 12:00 PM EST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Feb 26, 2013, 3:26 AM EST (08:26 UTC)
- In effect from
- Feb 26, 2013, 12:00 PM EST
- Expired
- Feb 26, 2013, 7:00 PM EST
- In force
- 7 hr
- Issued by
- NWS Charleston, SC
Counties Berkeley County, SC, Dorchester County, SC
The radar
The Charleston,SC radar (KCLX), 97 km from the middle of the area, began a volume at 08:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 00:00Z, 8.4 hours before the alert went out and 31 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 507 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 322 m²/s²
- 0-3 km storm-relative helicity
- 542 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
718 WWUS72 KCHS 260826 NPWCHS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 326 AM EST TUE FEB 26 2013 SCZ045-261630- /O.CAN.KCHS.LW.Y.0006.130226T1500Z-130227T0100Z/ /O.NEW.KCHS.WI.Y.0003.130226T1700Z-130227T2300Z/ INLAND BERKELEY- INCLUDING THE CITY OF...MONCKS CORNER 326 AM EST TUE FEB 26 2013 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 6 PM EST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM EST WEDNESDAY. * LOCATIONS...ALL OF BERKELEY COUNTY INCLUDING LAKE MOULTRIE. * WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 40 MPH. * IMPACTS...SATURATED SOILS AND STRONG GUSTY WINDS COULD CAUSE WEAKER TREES TO FALL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION...ESPECIALLY ON BRIDGES AND OVERPASSES. MOTORISTS...ESPECIALLY THOSE DRIVING VANS...CAMPERS...TRAILERS AND OTHER HIGH PROFILE VEHICLES...SHOULD EXERCISE CAUTION WHILE DRIVING IN THE WIND ADVISORY AREA. BE ALERT FOR SUDDEN GUSTS OF WIND WHICH MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. && $$ SCZ044-050-052-261630- /O.NEW.KCHS.WI.Y.0003.130226T1700Z-130227T2300Z/ DORCHESTER-CHARLESTON-TIDAL BERKELEY- INCLUDING THE CITIES OF...ST. GEORGE...SUMMERVILLE...CHARLESTON... DANIEL ISLAND...NAVAL WEAPONS STATION CHARLESTON 326 AM EST TUE FEB 26 2013 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 6 PM EST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM EST WEDNESDAY. * LOCATIONS...THE CHARLESTON TRI-COUNTY AREA. * WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 40 MPH. * IMPACTS...SATURATED SOILS AND STRONG GUSTY WINDS COULD CAUSE WEAKER TREES TO FALL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION...ESPECIALLY ON BRIDGES AND OVERPASSES. MOTORISTS...ESPECIALLY THOSE DRIVING VANS...CAMPERS...TRAILERS AND OTHER HIGH PROFILE VEHICLES...SHOULD EXERCISE CAUTION WHILE DRIVING IN THE WIND ADVISORY AREA. BE ALERT FOR SUDDEN GUSTS OF WIND WHICH MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. && $$
4 follow-up statements
071 WWUS72 KCHS 260926 NPWCHS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 426 AM EST TUE FEB 26 2013 SCZ044-045-050-052-261730- /O.EXT.KCHS.WI.Y.0003.130226T1700Z-130227T0000Z/ DORCHESTER-INLAND BERKELEY-CHARLESTON-TIDAL BERKELEY- INCLUDING THE CITIES OF...ST. GEORGE...SUMMERVILLE... MONCKS CORNER...CHARLESTON...DANIEL ISLAND... NAVAL WEAPONS STATION CHARLESTON 426 AM EST TUE FEB 26 2013 ...WIND ADVISORY NOW IN EFFECT FROM NOON TODAY TO 7 PM EST THIS EVENING... * LOCATIONS...THE CHARLESTON TRI-COUNTY AREA. * WINDS...SOUTH 15 TO 25 MPH WITH GUSTS UP TO 40 MPH. * IMPACTS...SATURATED SOILS AND STRONG GUSTY WINDS COULD CAUSE WEAKER TREES TO FALL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION...ESPECIALLY ON BRIDGES AND OVERPASSES. MOTORISTS...ESPECIALLY THOSE DRIVING VANS...CAMPERS...TRAILERS AND OTHER HIGH PROFILE VEHICLES...SHOULD EXERCISE CAUTION WHILE DRIVING IN THE WIND ADVISORY AREA. BE ALERT FOR SUDDEN GUSTS OF WIND WHICH MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. && $$
104 WWUS72 KCHS 261712 NPWCHS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 1212 PM EST TUE FEB 26 2013 SCZ044-045-050-052-270000- /O.CON.KCHS.WI.Y.0003.000000T0000Z-130227T0000Z/ DORCHESTER-INLAND BERKELEY-CHARLESTON-TIDAL BERKELEY- INCLUDING THE CITIES OF...ST. GEORGE...SUMMERVILLE... MONCKS CORNER...CHARLESTON...DANIEL ISLAND... NAVAL WEAPONS STATION CHARLESTON 1212 PM EST TUE FEB 26 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... * LOCATION...CHARLESTON TRI-COUNTY AREA. * WINDS...SOUTH 15 TO 25 MPH WITH GUSTS AROUND 40 MPH. * IMPACTS...SATURATED SOILS AND STRONG GUSTY WINDS COULD CAUSE WEAKER TREES TO FALL. GUSTY WINDS WILL MAKE TRAVEL HAZARDOUS...ESPECIALLY ON BRIDGES AND OVERPASSES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF AT LEAST 30 MPH ARE EXPECTED. MOTORISTS...ESPECIALLY THOSE DRIVING VANS...CAMPERS...TRAILERS AND OTHER HIGH PROFILE VEHICLES...SHOULD EXERCISE CAUTION WHILE DRIVING IN THE WIND ADVISORY AREA. BE ALERT FOR SUDDEN GUSTS OF WIND WHICH MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. && $$
998 WWUS72 KCHS 262013 NPWCHS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 313 PM EST TUE FEB 26 2013 SCZ044-045-050-052-270000- /O.CON.KCHS.WI.Y.0003.000000T0000Z-130227T0000Z/ DORCHESTER-INLAND BERKELEY-CHARLESTON-TIDAL BERKELEY- INCLUDING THE CITIES OF...ST. GEORGE...SUMMERVILLE... MONCKS CORNER...CHARLESTON...DANIEL ISLAND... NAVAL WEAPONS STATION CHARLESTON 313 PM EST TUE FEB 26 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... * LOCATION...CHARLESTON TRI-COUNTY AREA. * WINDS...SOUTH TO SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 45 MPH. * IMPACTS...SATURATED SOILS AND STRONG GUSTY WINDS COULD CAUSE WEAKER TREES TO FALL. GUSTY WINDS WILL MAKE TRAVEL HAZARDOUS... ESPECIALLY ON BRIDGES AND OVERPASSES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF AT LEAST 30 MPH ARE EXPECTED. MOTORISTS...ESPECIALLY THOSE DRIVING VANS...CAMPERS...TRAILERS AND OTHER HIGH PROFILE VEHICLES...SHOULD EXERCISE CAUTION WHILE DRIVING IN THE WIND ADVISORY AREA. BE ALERT FOR SUDDEN GUSTS OF WIND WHICH MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. && $$
528 WWUS72 KCHS 262342 NPWCHS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 642 PM EST TUE FEB 26 2013 SCZ044-045-050-052-270045- /O.EXP.KCHS.WI.Y.0003.000000T0000Z-130227T0000Z/ DORCHESTER-INLAND BERKELEY-CHARLESTON-TIDAL BERKELEY- INCLUDING THE CITIES OF...ST. GEORGE...SUMMERVILLE... MONCKS CORNER...CHARLESTON...DANIEL ISLAND... NAVAL WEAPONS STATION CHARLESTON 642 PM EST TUE FEB 26 2013 ...WIND ADVISORY WILL EXPIRE AT 7 PM EST THIS EVENING... $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this wind advisory went out at Feb 26, 1:15 AM EST, 2 hours 11 minutes earlier.
Area forecast discussion, Feb 26, 1:15 AM EST, 2 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
115 AM EST TUE FEB 26 2013
.SYNOPSIS...
A WEDGE OF HIGH PRESSURE WILL PERSIST...BEFORE A WARM FRONT LIFTS
NORTH INTO THE AREA LATE TONIGHT INTO TUESDAY MORNING AS AN AREA OF
LOW PRESSURE PASSES TO THE NORTHWEST. A COLD FRONT TRAILING FROM
THIS LOW WILL THEN SWEEP THROUGH THE AREA FROM THE WEST DURING THE
LATE MORNING AND AFTERNOON ON TUESDAY. IN THE WAKE OF THE COLD
FRONT...MUCH COOLER AND DRIER CONDITIONS WILL FILTER IN AND PERSIST
INTO THE UPCOMING WEEKEND.
&&
.NEAR TERM /UNTIL 6 AM THIS MORNING/...
AN EXPANDING AREA OF RAINS WILL CONTINUE TO SPREAD IN FROM THE
SOUTH AND SW. THIS IS IN ASSOCIATION WITH A MID LEVEL SHORT
WAVE...AIDED BY THE NOSE OF A 120 KT OR GREATER UPPER LEVEL JET
THAT WRAPS AROUND THE SOUTH AND SE SIDE OF THE POTENT CYCLONE
ALOFT OVER THE ARKLATEX AREA. THIS LARGE SCALE FORCING FOR
ASCENT...COMBINED WITH STRENGTHENING LOW LEVEL CONVERGENCE AS
WINDS JUST OFF THE DECK VEER AROUND TO THE SE AND SOUTH BY
MORNING. WINDS IN THIS LAYER WILL BE AS HIGH AS 40-50
KT...ALTHOUGH SURFACE WINDS WILL BE SLOWER IN VEERING. A WARM
FRONT LOCATED SOUTH OF THE ZONES LATE MONDAY EVENING WILL LIFT
NORTHWARD THROUGH THE NIGHT...REACHING THE COASTAL COUNTIES BY
AROUND 09Z...THEN PROGRESSING THROUGH ABOUT THE EASTERN 1/3 OF THE
CWFA BY MORNING. AS PWATS CLIMB TO NEAR THE 99TH PERCENTILE IN
MOST AREAS LATE...SOME OF THE RAIN WILL BECOME HEAVY AT
TIMES...RESULTING IN MINOR FLOODING OF POOR DRAINAGE LOCATIONS.
RAIN COVERAGE WILL INCREASE FROM SW TO NE THROUGH THE
NIGHT...RANGING FROM 20 PERCENT FAR NORTH TO 80 PERCENT FAR SOUTH
BY MIDNIGHT. THEN UP TO CATEGORICAL IN ALL ZONES AS TIMES
PROGRESSES OVERNIGHT. STILL NO SIGNS OF ANY SURFACE BASED
INSTABILITY AS PER THE SPC MESO-ANALYSIS...BUT SHOWALTER VALUES DO
DROP TO NEAR ZERO LATE...SO WE HAVE MAINTAINED THE RISK OF
ISOLATED T-STORMS AFTER 07Z.
VARIOUS OBSERVATION SITES HAVE BEEN SHOWING LIGHT FOG...WITH EVEN
SOME POCKETS OF DENSE FOG TRYING TO FORM. IN ADDITION...THE FLOW
JUST OFF THE SURFACE WILL VEER TO THE SE AND SOUTH OVERNIGHT AS
TEMPS THROUGHOUT MUCH OF THE VERTICAL EXPERIENCE SIGNIFICANT WARM
ADVECTION. WITH THIS OVER-RIDING AIR ATOP THE COOLER AND MOIST
GROUNDS...FOG MAY BECOME A LITTLE MORE OF A PROBLEM. THUS WE HAVE
ADDED PATCHY FOG TO THE FORECAST.
NE AND EAST WINDS WILL AVERAGE 10-20 MPH THROUGH THE NIGHT...BUT
COASTAL SECTIONS WILL EXPERIENCE SOME GUSTS AS HIGH AS 30 MPH WHERE
THE PINCHED PRESSURE GRADIENT PERSISTS.
THE TEMP CURVE WILL CERTAINLY BE A DIFFICULT ASPECT TO THE
FORECAST. WE/LL BE AT OUR LOWEST PRIOR TO 07Z...RANGING FROM THE
LOWER 40S NORTH AND WEST TO THE UPPER 40S AND LOWER 50S SOUTH AND
EAST. BY 12Z OUR 850 MB TEMPS CLIMB BY SOME 3-4C AND THE 1000-850
MB THICKNESS RISES A GOOD 25-30 METERS. THUS WE LOOK FOR RISING
TEMPS LATE...AND WE/LL BE A GOOD 8-15 DEGREES WARMER NEAR THE
COAST AND 4-8 DEGREES HIGHER INLAND BY 6 AM.
&&
.SHORT TERM /6 AM THIS MORNING THROUGH THURSDAY/...
TUESDAY...AN INTENSE STORM SYSTEM WILL LIFT NORTHEAST OUT OF THE
LOWER MISSISSIPPI VALLEY AND INTO THE OHIO VALLEY. MEANWHILE...
STRONG DIVERGENT FLOW ALOFT ASSOCIATED WITH THE LEFT FRONT QUADRANT
OF AN IMPRESSIVE 135 KT JET AT H25 WILL CAUSE A SECONDARY LOW TO
FORM OVER NORTH-CENTRAL GEORGIA IN THE MORNING...THEN TRACK
NORTHEAST ACROSS THE MIDLANDS OF SOUTH CAROLINA THROUGH THE
AFTERNOON. AS THIS OCCURS...A WARM FRONT WILL LIFT NORTH ACROSS THE
AREA TUESDAY MORNING ERODING THE IN-SITU WEDGE AND ALLOWING THE WARM
SECTOR TO OVERSPREAD THE AREA WITH DEWPOINTS SURGING WELL INTO THE
LOWER 60S. A COLD FRONT TRAILING THE SECONDARY LOW WILL THEN QUICKLY
SWEEP THROUGH THE AREA FROM LATE MORNING THROUGH MID AFTERNOON BASED
ON MODEL CONSENSUS. GIVEN THE MAGNITUDE OF WARM AIR
ADVECTION...DAYTIME TEMPERATURES SHOULD REACH INTO THE LOWER TO MID
70S IN MOST AREAS ONCE THE WARM SECTOR DEVELOPS.
SHOWERS WILL BE WIDESPREAD ACROSS THE AREA IN THE MORNING AS STRONG
ISENTROPIC ASCENT WILL BE ONGOING AS THE WARM FRONT LIFTS THROUGH.
THE RAIN WILL BE HEAVY AT TIMES AS WELL...WITH PRECIPITABLE WATER
VALUES AS HIGH AS 1.7 INCHES WHICH IS EXTREMELY RARE FOR THIS TIME
OF YEAR. THERE COULD THEN BE SOME BREAKS IN THE SHOWERS WITH THE
COVERAGE EXPECTED TO BE MORE NUMEROUS IN ADVANCE OF THE COLD FRONT
DURING THE LATE MORNING AND EARLY AFTERNOON. SHOWERS WILL THEN TAPER
OFF FROM THE WEST IN WAKE OF THE COLD FRONT DURING THE MID TO LATE
AFTERNOON HOURS.
THE FOCUS THEN TURNS TO THE SEVERE WEATHER POTENTIAL...WITH THE
STORM PREDICTION CENTER KEEPING THE AREA IN A SLIGHT RISK FOR SEVERE
THUNDERSTORMS. THE SEVERE THREAT IS CONDITIONAL ON THE
TIMING...EXTENT AND OVERALL QUALITY OF THE WARM SECTOR WHICH WILL
ULTIMATELY DETERMINE THE AMOUNT OF AVAILABLE INSTABILITY. GIVEN THE
FORECAST TEMPERATURES AND DEWPOINTS...SURFACE BASED CAPE IS EXPECTED
TO BE AS HIGH AS 500-750 J/KG. SOME DISCRETE SUPERCELLS COULD
DEVELOP WITHIN THE WARM SECTOR...WITH A SQUALL LINE THEN EXPECTED TO
PROGRESS THROUGH THE AREA AHEAD OF THE COLD FRONT. THE CONCERN IS
THAT WITH THE SECONDARY LOW PASSING JUST TO THE WEST THAT STRONG
DEEP LAYERED SHEAR WILL DEVELOP OVER THE AREA WITH MODEL SOUNDINGS
SHOWING IMPRESSIVE HODOGRAPHS. IN FACT...THE SPC SREF INDICATES HIGH
PROBABILITIES OF BULK SHEAR VALUES OVER 50 KT AND 0-3KM HELICITY
OVER 300 M2/S2. IN ADDITION...THE SUPERCELL COMPOSITE PARAMETER AND
SIGNIFICANT TORNADO PARAMETER ARE ALSO VERY HIGH. THESE VALUES ALL
INDICATE THE POTENTIAL FOR TORNADIC STORMS TO DEVELOP IF THE
INSTABILITY MATERIALIZES. THERE IS ALSO A THREAT FOR DAMAGING WINDS
WITH A 50 KT LOW LEVEL JET ADVANCING OVER THE AREA. THE BEST TIMING
FOR SEVERE THUNDERSTORMS APPEARS TO BE FROM MID MORNING THROUGH
EARLY AFTERNOON. EVEN OUTSIDE OF THUNDERSTORMS...WINDS WILL BE
STRONG WITH GUSTS UPWARDS OF 30-35 MPH AT TIMES WHICH IS JUST SHY OF
WIND ADVISORY CRITERIA.
TUESDAY NIGHT...THE COLD FRONT WILL CONTINUE TO PROGRESS OFFSHORE
WITH COOLER/DRIER AIR ADVECTING INTO THE REGION ON A SOUTHWEST-WEST
FLOW. COLD AIR ADVECTION WILL LIKELY KEEP WINDS COUPLED IN MOST
LOCATIONS AND THIS SHOULD ONLY ALLOW TEMPERATURES TO FALL TO LOWS IN
THE MID 40S ACROSS MUCH OF THE AREA.
WEDNESDAY THROUGH THURSDAY...A LARGE CLOSED UPPER LOW WILL CONTINUE
TO DEEPEN AND PASS BY WELL TO THE NORTH OF THE FORECAST AREA THROUGH
THURSDAY. THE DEPARTING COLD FRONT ASSOCIATED WITH THE DOUBLE BARREL
SURFACE LOW OVER THE GREAT LAKES AND THE MID ATLANTIC WILL PUSH
FURTHER OFFSHORE WITH A SECONDARY FRONT PASSING THROUGH WEDNESDAY
AFTERNOON WITH A COOLER SHOT OF AIR. OVERALL WEDNESDAY AND THURSDAY
WILL BE RELATIVELY QUIET. WEDNESDAY WILL BE THE WARMEST AHEAD OF THE
SECONDARY FRONT WITH HIGHS IN THE MID 60S. THURSDAY WILL BRING TEMPS
5-6 DEGREES BELOW CLIMO...ONLY REACHING THE UPPER 50S. WITH THE
PERSISTENT TIGHT PRESSURE GRADIENT AROUND THE LOW TO THE NORTH WILL
ALSO RESULT IN BREEZY CONDITIONS EACH DAY. SKIES WILL BE MOSTLY
CLEAR TO PARTLY CLOUDY...DEPENDING ON THE AMOUNT OF HIGH CLOUDS
PASSING OVERHEAD.
LAKE WINDS...A LAKE WIND ADVISORY HAS BEEN ISSUED FOR LAKE MOULTRIE
BEGINNING LATE TUESDAY MORNING WHEN THE WEDGE OF HIGH PRESSURE IS
EXPECTED TO ERODE AND STRONG MIXING DEVELOP AS A WARM FRONT LIFTS
THROUGH. WINDS WILL REMAIN ELEVATED UNTIL AT LEAST TUESDAY EVENING.
&&
.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
A DEEP LOW WILL TRACK FROM THE MIDWEST TO THE NORTHEASTERN UNITED
STATES BEFORE SHIFTING OFFSHORE THIS WEEKEND. THIS WILL RESULT IN
MAINLY A DRY AND COOLING TREND OVER THE SOUTHEASTERN UNITED STATES
THROUGH EARLY NEXT WEEK. MODELS SUGGEST A LARGE MID LVL TROUGH
DIGGING OVER THE EASTERN CONUS THROUGH THE WEEKEND WITH A COOL
NORTHWEST FLOW INTO THE AREA. OVERALL HIGH TEMPS SHOULD RANGE IN THE
LOW/MID 50S WITH COOLEST TEMPS EXPECTED ON SATURDAY AND SUNDAY.
OVERNIGHT LOWS SHOULD RANGE IN THE LOW/MID 30S...WITH SOME UPPER 20S
POSSIBLE OVER INLAND AREAS SATURDAY/SUNDAY NIGHT.
&&
.AVIATION /06Z TUESDAY THROUGH SATURDAY/...
KCHS...LIGHT RAINS AND DRIZZLE SHOULD BECOME MORE SUBSTANTIAL
LATE TONIGHT INTO MID MORNING AS A CONVEYOR BELT OF DEEP MOISTURE
SWINGS THROUGH. LLWS WILL LIKELY BE SEEN IN THE SAME TIME PERIOD.
IFR CIGS AND VSBYS MAY BECOME WIDESPREAD ONCE HEAVIER PCPN BEGINS.
LATER TODAY...CHANCES FOR CONVECTIVE RAINS AND STRONG AND GUSTY
SURFACE WINDS. MESOSCALE AND RADAR TRENDS WILL DICTATE MORE
SUBSTANTIAL CONVECTION THIS AFTERNOON. CLOUDS BEGINS TO BREAK
THIS EVENING.
KSAV...LIFR/IFR CIGS LIKELY TO CONTINUE OVERNIGHT BUT HEAVIER
RAINS AT TIMES COULD CAUSE SOME TEMPORARY INCREASES IN CIGS. LLWS
IS LIKELY THIS MORNING AS STRONG VEERING OCCURS IN THE LOWEST
LAYERS OF THE ATMOSPHERE. SHOWERS WILL TAPER OFF THIS AFTERNOON AS
A POWERFUL MID LEVEL DRY SLOT PUNCHES IN FROM THE SW. SURFACE
WINDS WILL VEER TO SW AND BECOME GUSTY AS A WARM FRONT LIFTS N OF
THE TERMINAL. VFR CONDITIONS ARE EXPECTED TO PREVAIL BY LATE TODAY
INTO THIS EVENING.
EXTENDED AVIATION OUTLOOK...VFR CONDITIONS WILL PREVAIL THROUGH
LATE IN THE WEEK. WINDS WILL BE GUSTY AT TIMES EACH AFTERNOON
THROUGH THURSDAY.
&&
.MARINE...
TONIGHT...THE PINCHING OF THE PRESSURE PATTERN WILL PERSIST
TONIGHT...BETWEEN THE INLAND WEDGE AND THE WARM FRONT THAT WILL
SLOWLY ATTEMPT TO MOVE NORTH AND NW ACROSS THE GULF STREAM
THROUGH THE NIGHT. NE AND EAST WINDS OF 20-30 KT EARLY WILL VEER
MORE TOWARD THE EAST AND SE WITH THE PASSAGE OF THE WARM FRONT
LATER TONIGHT...WITH SIMILAR SPEEDS. WHILE WE CANNOT RULE OUT SOME
GUSTS TO NEAR 35 KT OR GALE FORCE...THEIR INFREQUENCY PREVENT US
FROM ISSUING A GALE WARNING. SEAS WILL BE AS HIGH AS 5-7 FT WITHIN
20 NM OF THE COAST...7-9 FT ACROSS THE OUTER GA WATERS AND EVEN 2
FT OR SO IN CHARLESTON HARBOR. WHILE WE STILL FEEL THAT THE STRONG
WIND FIELDS WILL PREVENT SIGNIFICANT FOG FROM DEVELOPING...WE ARE
CONCERNED THAT WITH THE VERY WARM AIR JUST OFF THE SURFACE MOVING
ACROSS THE COOLER SHELF WATERS THAT A LITTLE FOG WILL FORM. THAT
ALONG WITH A LOW STRATUS DECK HAS FORCED US TO INCLUDE PATCHY FOG
WITH VISIBILITIES DOWN UNDER 3 NM TONIGHT FOR ALL BUT AMZ374.
TUESDAY THROUGH TUESDAY NIGHT...A WARM FRONT WILL LIFT ACROSS THE
WATERS DURING THE MORNING...WITH WINDS VEERING SOUTHERLY IN ITS
WAKE. DEEPER MIXING AND THE DEVELOPMENT OF A STRONG LOW LEVEL JET
WILL RESULT IN SOLID SMALL CRAFT ADVISORY CONDITIONS ACROSS ALL
WATERS...WITH GUSTS UPWARDS OF 30 KT POSSIBLE AT TIMES. WINDS WILL
BE LOCALLY HIGHER IN THUNDERSTORMS AS WELL. A COLD FRONT WILL PUSH
OFFSHORE DURING THE MID TO LATE AFTERNOON...WITH MORE OF AN OFFSHORE
COMPONENT DEVELOPING. SOME GUSTS TO NEAR GALE FORCE ARE POSSIBLE
NEAR THE GULF STREAM TUESDAY NIGHT WITH COLD AIR ADVECTION
DEVELOPING. CONDITIONS WILL GRADUALLY FALL BELOW SMALL CRAFT
ADVISORY CRITERIA DURING THE EVENING AND OVERNIGHT HOURS FOR ALL
NEAR SHORE MARINE ZONES INCLUDING THE CHARLESTON HARBOR.
WEDNESDAY THROUGH FRIDAY...A TIGHT PRESSURE GRADIENT AROUND LOW
PRESSURE TO THE NORTH WILL CONTINUE ACROSS THE LOCAL WATERS THROUGH
MUCH OF THE MID/LATE WEEK PERIOD. THIS TIGHT GRADIENT COMBINED WITH
COOLER AIR FILTERING IN WILL RESULT IN ELEVATED WINDS AND SEAS. THE
MAIN TIME PERIOD OF THE STRONGEST WINDS WILL BE WEDNESDAY NIGHT AS A
SECONDARY FRONT PASSES THROUGH WITH A STRONG LOW LEVEL JET. SMALL
CRAFT ADVISORIES WILL LIKELY BE NEEDED SOMETIME LATE WEDNESDAY
THROUGH A PORTION OF THURSDAY. CONDITIONS WILL QUIET DOWN FRIDAY AS
THE GRADIENT RELAXES.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...LAKE WIND ADVISORY FROM 10 AM THIS MORNING TO 8 PM EST THIS
EVENING FOR SCZ045.
MARINE...SMALL CRAFT ADVISORY UNTIL MIDNIGHT EST TONIGHT FOR AMZ352-354.
SMALL CRAFT ADVISORY UNTIL 6 AM EST WEDNESDAY FOR AMZ350.
SMALL CRAFT ADVISORY UNTIL 11 AM EST WEDNESDAY FOR AMZ374.
SMALL CRAFT ADVISORY UNTIL 8 PM EST THIS EVENING FOR AMZ330.
&&
SYNOPSIS...
NEAR TERM...
SHORT TERM...JAQ
LONG TERM...DPB
AVIATION...
MARINE...Hazardous weather outlook, Feb 25, 4:49 PM EST, 10 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 449 PM EST MON FEB 25 2013 GAZ087-088-099>101-114>119-137>141-SCZ040-042>044-047>052-261000- JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND JASPER-BEAUFORT- COASTAL COLLETON-CHARLESTON-COASTAL JASPER-TIDAL BERKELEY- 449 PM EST MON FEB 25 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. HEAVY RAINFALL...RAIN WILL BE HEAVY AT TIMES TONIGHT. THE HEAVY RAIN ALONG WITH ALREADY SATURATED SOILS COULD RESULT IN PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW LYING AND POOR DRAINAGE AREAS. MAY PRODUCE MINOR TEMPORARY FLOODING OF LOW LYING AREAS AND ROADWAYS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. HEAVY RAINFALL...RAIN WILL BE HEAVY AT TIMES TUESDAY MORNING. THE HEAVY RAIN ALONG WITH ALREADY SATURATED SOILS COULD RESULT IN PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW LYING AND POOR DRAINAGE AREAS. SEVERE THUNDERSTORMS...THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ON TUESDAY. A WARM FRONT WILL LIFT NORTH ACROSS THE AREA TUESDAY MORNING...ALLOWING A WARM...MOIST AND SOMEWHAT UNSTABLE ATMOSPHERE TO OVERSPREAD THE AREA AHEAD OF A COLD FRONT WHICH WILL MOVE THROUGH DURING THE LATE MORNING AND AFTERNOON HOURS. DISCRETE THUNDERSTORMS COULD DEVELOP ONCE THE WARM FRONT LIFTS THROUGH...FOLLOWED BY A BROKEN LINE OF THUNDERSTORMS FROM THE WEST ACCOMPANYING THE COLD FRONT ITSELF. THE POTENTIAL FOR SEVERE WEATHER IS HIGHLY DEPENDENT ON THE AMOUNT OF INSTABILITY THAT DEVELOPS...BUT THERE IS A POSSIBILITY OF DAMAGING WINDS AND TORNADOES ACROSS MUCH OF SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA ON TUESDAY. IF SEVERE WEATHER DOES DEVELOP...IT WOULD MOST LIKELY OCCUR IN THE MID MORNING THROUGH MID AFTERNOON TIME FRAME. .SPOTTER INFORMATION STATEMENT... PLEASE RELAY ANY REPORTS OF HAZARDOUS WEATHER INCLUDING...BUT NOT LIMITED TO LARGE HAIL...DAMAGING WINDS...AND FLOODING TO THE NATIONAL WEATHER SERVICE IN CHARLESTON AT 1-888-383-2024. SCZ045-261000- INLAND BERKELEY- 449 PM EST MON FEB 25 2013 ...LAKE WIND ADVISORY IN EFFECT FROM 10 AM TO 8 PM EST TUESDAY FOR LAKE MOULTRIE... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. HEAVY RAINFALL...RAIN WILL BE HEAVY AT TIMES TONIGHT. THE HEAVY RAIN ALONG WITH ALREADY SATURATED SOILS COULD RESULT IN PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW LYING AND POOR DRAINAGE AREAS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE WIND ADVISORY. HEAVY RAINFALL...RAIN WILL BE HEAVY AT TIMES TUESDAY MORNING. THE HEAVY RAIN ALONG WITH ALREADY SATURATED SOILS COULD RESULT IN PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW LYING AND POOR DRAINAGE AREAS. SEVERE THUNDERSTORMS...THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ON TUESDAY. A WARM FRONT WILL LIFT NORTH ACROSS THE AREA TUESDAY MORNING...ALLOWING A WARM...MOIST AND SOMEWHAT UNSTABLE ATMOSPHERE TO OVERSPREAD THE AREA AHEAD OF A COLD FRONT WHICH WILL MOVE THROUGH DURING THE LATE MORNING AND AFTERNOON HOURS. DISCRETE THUNDERSTORMS COULD DEVELOP ONCE THE WARM FRONT LIFTS THROUGH...FOLLOWED BY A BROKEN LINE OF THUNDERSTORMS FROM THE WEST ACCOMPANYING THE COLD FRONT ITSELF. THE POTENTIAL FOR SEVERE WEATHER IS HIGHLY DEPENDENT ON THE AMOUNT OF INSTABILITY THAT DEVELOPS...BUT THERE IS A POSSIBILITY OF DAMAGING WINDS AND TORNADOES ACROSS MUCH OF SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA ON TUESDAY. IF SEVERE WEATHER DOES DEVELOP...IT WOULD MOST LIKELY OCCUR IN THE MID MORNING THROUGH MID AFTERNOON TIME FRAME. .SPOTTER INFORMATION STATEMENT... PLEASE RELAY ANY REPORTS OF HAZARDOUS WEATHER INCLUDING...BUT NOT LIMITED TO LARGE HAIL...DAMAGING WINDS...AND FLOODING TO THE NATIONAL WEATHER SERVICE IN CHARLESTON AT 1-888-383-2024. AMZ330-350-352-354-374-261000- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 449 PM EST MON FEB 25 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. GALES...THERE IS A POTENTIAL OF GALE FORCE WIND GUSTS ACROSS THE WARMER WATERS NEAR THE GULF STREAM TUESDAY AND TUESDAY NIGHT. SEVERE THUNDERSTORMS...THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ON TUESDAY. A WARM FRONT WILL LIFT NORTH ACROSS THE AREA TUESDAY MORNING...ALLOWING A WARM...MOIST AND SOMEWHAT UNSTABLE ATMOSPHERE TO OVERSPREAD THE AREA AHEAD OF A COLD FRONT WHICH WILL MOVE ACROSS THE WATERS DURING THE AFTERNOON. DISCRETE THUNDERSTORMS COULD DEVELOP ONCE THE WARM FRONT LIFTS THROUGH...FOLLOWED BY A BROKEN LINE OF THUNDERSTORMS FROM THE WEST ACCOMPANYING THE COLD FRONT ITSELF. THE POTENTIAL FOR SEVERE WEATHER IS HIGHLY DEPENDENT ON THE AMOUNT OF INSTABILITY THAT DEVELOPS...BUT THERE IS A POSSIBILITY OF DAMAGING WINDS AND WATERSPOUTS ON TUESDAY. IF SEVERE WEATHER DOES DEVELOP...IT WOULD MOST LIKELY OCCUR LATE TUESDAY MORNING THROUGH TUESDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... PLEASE RELAY ANY REPORTS OF HAZARDOUS WEATHER INCLUDING...BUT NOT LIMITED TO LARGE HAIL...DAMAGING WINDS...AND FLOODING TO THE NATIONAL WEATHER SERVICE IN CHARLESTON AT 1-888-383-2024.
The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 26, 6:16 AM EST | Tornado Warning | CHS | Jasper | 44 min |
| Feb 26, 7:10 AM EST | Areal Flood Advisory | CHS | Beaufort, Charleston, Colleton, Jasper | 110 min |
| Feb 26, 7:41 AM EST | Tornado Warning | CHS | Beaufort, Charleston, Colleton | 49 min |
| Feb 26, 8:10 AM EST | Areal Flood Advisory | CHS | Berkeley, Charleston, Colleton, Dorchester | 110 min |
| Feb 26, 9:37 AM EST | Flash Flood Warning | CHS | Berkeley, Charleston, Dorchester | 3 hr |
Nearby
Wind Advisories in South Carolina, 2013Every wind advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.